Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

On Metronidazole for Flagyl. Now have stomach pain. Hardly eat. Side effects of Flagyl?

My husband was perscribed Metronidazole/(for Flagyl) 500 mg 3x's day for 3 weeks for an intestinal infection ("clostridium difficile infection of intestine"). On day 16 he started to experience stomach pain now it's soo severe it lasts ALL day, he can hardly eat and it keeps him awake at night. He has stopped the medication early because our thought is that is what is causing his stomach pain. His last dose was 1/2 a dose 24 hours ago. We unfortuantly do not have health insurance as of Oct 1st ( I was laid off ) but was seen by the prescibing Dr prior to the termination of our health insurance due to his intestinal infection "clostridium difficile infection of intestine". Please advise what maybe causing such pain and when can we expect the side effects of FLAGYL to subside after stopping this medication….Thank you for your time.
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi Thanks for using HCM.

You can stop this drug (Metronidazole). The reason may be due to drug itself or due to loss of commensals due to prolonged bacterial therapy.
For now take plenty of fluids, probiotic like yogurt and Cap. Bacelac, Tab. Ranitidine 150mg twice daily 30min before food, Tab Buscopan twice daily and have fibrous diet at frequent intervals (every 3-4 hours once). These will help him. If he develops any other problem or if pain persists consult your doctor for examination and further management.
Hope this helps you.

Regards
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor